DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/12716

Title: KINEMATICS OF A SHOCK WAVE OF ARBITRARY STRENGTH IN A NON-IDEAL GAS
Authors: PANDEY, M
SHARMA, VD
Keywords: acceleration-waves
propagation
dynamics
approximate
equations
behavior
Issue Date: 2009
Publisher: UNIV PRESS INC
Citation: QUARTERLY OF APPLIED MATHEMATICS, 67(3), 401-418
Abstract: Singular surface theory is used to study the evolutionary behaviour of an unsteady three-dimensional motion of a shock wave of arbitrary strength propagating through a non-ideal gas. The dynamical coupling between the shock front and the induced discontinuities behind it is investigated by considering an infinite system of transport equations governing the strength of a shock wave and the induced discontinuities behind it. This infinite system, when subjected to a truncation approximation, efficiently describes the shock motion. Disturbances propagating on the shock and the onset of shock-shocks are briefly discussed. For a two-dimensional shock motion, our transport equations bear a structural resemblance to those of geometrical shock dynamics. Attention is drawn to the connection between the transport equation obtained by rising the truncation rule and the one obtained by using the characteristic rule. The effects of van der Waals' excluded volume and wavefront geometry on the evolutionary behaviour of shocks are discussed.
URI: http://dspace.library.iitb.ac.in/xmlui/handle/10054/12716
http://hdl.handle.net/10054/12716
ISSN: 0033-569X
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback